MAUDE Adverse Event Report: ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X20MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that a revision shoulder arthroplasty procedure took place on (b)(6) 2023 due to an infection.The surgeon removed an ar-9580-2420 univers revers modular glenoid system augmented baseplate, an ar-9582-20 modular post for augmented mgs baseplate, an ar-9562-32nl univers revers modular glenoid system, peripheral screw, non-locking 4.5 x 32 mm, an ar-9562-24nl univers revers modular glenoid system, peripheral screw, non-locking 4.5 x 24 mm, an ar-9563-20 univers revers modular glenoid system, peripheral screw, locking 5.5 x 20 mm, an ar-9563-16 univers revers modular glenoid system, peripheral screw, locking 5.5 x 16 mm, an ar-9564-2436-lat arthrex univers revers modular glenoid system glenosphere, an ar-9503s-06 arthrex univers revers humeral insert, an ar-9502f-36cpc arthrex univers revers suture cup, and an ar-9501-05p univers revers humeral stem.Additional information received on 3/23/2023: the original procedure occurred on 3/22/2021.About ten months later, the patient started to experience symptoms of infection.A culture was taken off the infected areas, but results are still pending.The same surgeon at the same facility performed both procedures.All the parts implanted during the original procedure on 3/22/2021 were explanted during the revision surgery on 3/2/2023.The patient is stable and was discharged from the hospital on 3/23/2023.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
5.5X20MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16762939
Report Number1220246-2023-06559
Device Sequence Number2920669
Product Code PHX
UDI-Device Identifier00888867296824
UDI-Public00888867296824
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number5.5X20MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-20
Device Lot Number2019003063
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown